Alert archive / Virginia / Wind Advisories in 2005

Wind Advisory 2, NWS Wakefield, VA

October 24, 2005Currituck County, North Carolina; Accomack County, Northampton County, City of Virginia Beach, Virginia; Worcester County, Maryland

NWS Wakefield, VA issued this wind advisory at Oct 24, 2005, 4:51 AM EDT for Currituck County, North Carolina; Accomack County, Northampton County, City of Virginia Beach, Virginia; Worcester County, Maryland. It took effect at Oct 24, 2005, 6:00 PM EDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2005, 4:51 AM EDT (08:51 UTC)
In effect from
Oct 24, 2005, 6:00 PM EDT
Expired
Oct 25, 2005, 2:42 PM EDT
In force
21 hr
Issued by
NWS Wakefield, VA

Counties Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Northampton County, VA

The radar

The Norfolk radar (KAKQ), 113 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2005-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2005-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -75 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
-75 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KAKQ 240851
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
451 AM EDT MON OCT 24 2005


NCZ102-VAZ098-241700-
/X.NEW.KAKQ.WI.Y.0002.051024T2200Z-051025T1200Z/
OUTER BANKS CURRITUCK-VIRGINIA BEACH-
INCLUDING THE CITY OF...COROLLA
451 AM EDT MON OCT 24 2005

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM EDT
TUESDAY. HURRICANE WILMA WILL BE TRACKING OFFSHORE THE SOUTHEAST
UNITED STATES TONIGHT AND OFFSHORE THE NORTHEAST UNITED STATES
TUESDAY. STRONG WINDS ON THE EDGE OF THE WIND FIELD OF WILMA WILL
AFFECT COASTAL AREAS TONIGHT AND TUESDAY MORNING.

WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT...WITH OCCASIONAL
GUSTS OVER 40 MPH. WINDS WILL DIMINISH TUESDAY MORNING TO 25 TO 30
MPH...AND WILL CONTINUE THROUGH MUCH OF TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD TREES
AND BRANCHES...AS WELL AS SOME POWER LINES. 

$$

MDZ025-VAZ099-100-241700-
/X.NEW.KAKQ.WI.Y.0002.051025T0100Z-051025T1500Z/
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
451 AM EDT MON OCT 24 2005

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 11 AM EDT
TUESDAY. 

WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT...WITH OCCASIONAL
GUSTS OVER 40 MPH. WINDS WILL DIMINISH BY LATE TUESDAY MORNING TO
25 TO 30 MPH...AND WILL CONTINUE THROUGH MUCH OF TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD TREES
AND BRANCHES...AS WELL AS SOME POWER LINES. 

$$

NS
6 follow-up statements
000 
WWUS71 KAKQ 241636
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1236 PM EDT MON OCT 24 2005

NCZ102-VAZ098-250045-
/X.CON.KAKQ.WI.Y.0002.051024T2200Z-051025T1200Z/
OUTER BANKS CURRITUCK-VIRGINIA BEACH-
INCLUDING THE CITY OF...COROLLA
1236 PM EDT MON OCT 24 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 8 AM
EDT TUESDAY...

WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT...WITH OCCASIONAL
GUSTS OVER 40 MPH. WINDS WILL DIMINISH TUESDAY MORNING TO 25 TO 30
MPH...AND WILL CONTINUE THROUGH MUCH OF TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD
TREES AND BRANCHES...AS WELL AS SOME POWER LINES.

$$

MDZ025-VAZ099-100-250045-
/X.CON.KAKQ.WI.Y.0002.051025T0100Z-051025T1500Z/
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
1236 PM EDT MON OCT 24 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
11 AM EDT TUESDAY...

WINDS WILL INCREASE TO 25 TO 35 MPH TONIGHT...WITH OCCASIONAL
GUSTS OVER 40 MPH. WINDS WILL DIMINISH BY LATE TUESDAY MORNING TO
25 TO 30 MPH...AND WILL CONTINUE THROUGH MUCH OF TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD
TREES AND BRANCHES...AS WELL AS SOME POWER LINES.

$$

44
000 
WWUS71 KAKQ 242114
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
514 PM EDT MON OCT 24 2005

NCZ102-VAZ098-250515-
/X.CON.KAKQ.WI.Y.0002.051024T2200Z-051025T1200Z/
OUTER BANKS CURRITUCK-VIRGINIA BEACH-
INCLUDING THE CITY OF...COROLLA
514 PM EDT MON OCT 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

WINDS WILL AVERAGE BETWEEN 25 TO 35 MPH TONIGHT...WITH OCCASIONAL
GUSTS OVER 40 MPH. WINDS WILL DIMINISH BY TUESDAY AFTERNOON TO 25
TO 30 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD
TREES AND BRANCHES...AS WELL AS SOME POWER LINES.

$$

MDZ025-VAZ099-100-250515-
/X.CON.KAKQ.WI.Y.0002.051025T0100Z-051025T1500Z/
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
514 PM EDT MON OCT 24 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
11 AM EDT TUESDAY...

WINDS WILL AVERAGE BETWEEN 25 TO 35 MPH TONIGHT...WITH OCCASIONAL
GUSTS OVER 40 MPH. WINDS WILL DIMINISH TUESDAY AFTERNOON TO 25 TO
30 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE 31
TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD
TREES AND BRANCHES...AS WELL AS SOME POWER LINES.

$$

44
000 
WWUS71 KAKQ 250157
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
957 PM EDT MON OCT 24 2005

MDZ025-VAZ099-100-251000-
/X.CON.KAKQ.WI.Y.0002.000000T0000Z-051025T1500Z/
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
957 PM EDT MON OCT 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY...

STRONG WINDS WILL CONTINUE OVERNIGHT INTO TUESDAY MORNING AS LOW
PRESSURE STRENGTHENS OFFSHORE. EAST NORTHEAST WINDS WILL RANGE
FROM 35 TO 45 MPH...WITH GUSTS TO 50 MPH...BEFORE DECREASING
DURING THE MIDDAY AND AFTERNOON HOURS TUESDAY. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD
TREES AND BRANCHES...AS WELL AS SOME POWER LINES.

$$

NCZ102-VAZ098-251000-
/X.CON.KAKQ.WI.Y.0002.000000T0000Z-051025T1200Z/
OUTER BANKS CURRITUCK-VIRGINIA BEACH-
INCLUDING THE CITY OF...COROLLA
957 PM EDT MON OCT 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

STRONG WINDS WILL CONTINUE OVERNIGHT INTO TUESDAY MORNING AS LOW
PRESSURE STRENGTHENS OFFSHORE. EAST NORTHEAST WINDS WILL RANGE
FROM 35 TO 45 MPH...WITH GUSTS TO 50 MPH...BEFORE SHIFTING TO
NORTH NORTHWEST AND DECREASING DURING TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD
TREES AND BRANCHES...AS WELL AS SOME POWER LINES.

$$

25
000 
WWUS71 KAKQ 250223
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
1023 PM EDT MON OCT 24 2005

MDZ022>024-251030-
/X.EXB.KAKQ.WI.Y.0002.051025T0400Z-051025T1200Z/
WICOMICO-SOMERSET-INLAND WORCESTER-
INCLUDING THE CITIES OF...SALISBURY...CRISFIELD...PRINCESS ANNE...
SNOW HILL
1023 PM EDT MON OCT 24 2005

...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT TUESDAY. 

STRONG WINDS WILL CONTINUE OVERNIGHT INTO TUESDAY MORNING AS LOW
PRESSURE STRENGTHENS OFFSHORE. EAST NORTHEAST WINDS WILL RANGE
FROM 25 TO 35 MPH...WITH GUSTS TO 45 MPH...BEFORE DECREASING DURING
THE MIDDAY AND AFTERNOON HOURS TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD
TREES AND BRANCHES...AS WELL AS SOME POWER LINES.

$$

NCZ102-VAZ098-251030-
/X.CON.KAKQ.WI.Y.0002.000000T0000Z-051025T1200Z/
OUTER BANKS CURRITUCK-VIRGINIA BEACH-
INCLUDING THE CITY OF...COROLLA
1023 PM EDT MON OCT 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT TUESDAY...

STRONG WINDS WILL CONTINUE OVERNIGHT INTO TUESDAY MORNING AS LOW
PRESSURE STRENGTHENS OFFSHORE. EAST NORTHEAST WINDS WILL RANGE
FROM 35 TO 45 MPH...WITH GUSTS TO 50 MPH...BEFORE SHIFTING TO
NORTH NORTHWEST AND DECREASING DURING TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD
TREES AND BRANCHES...AS WELL AS SOME POWER LINES.

$$

MDZ025-VAZ099-100-251030-
/X.CON.KAKQ.WI.Y.0002.000000T0000Z-051025T1500Z/
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...OCEAN CITY...CHINCOTEAGUE...
WALLOPS ISLAND...MELFA...EASTVILLE
1023 PM EDT MON OCT 24 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT TUESDAY...

STRONG WINDS WILL CONTINUE OVERNIGHT INTO TUESDAY MORNING AS LOW
PRESSURE STRENGTHENS OFFSHORE. EAST NORTHEAST WINDS WILL RANGE
FROM 35 TO 45 MPH...WITH GUSTS TO 50 MPH...BEFORE DECREASING
DURING THE MIDDAY AND AFTERNOON HOURS TUESDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD
TREES AND BRANCHES...AS WELL AS SOME POWER LINES.

$$

25
000 
WWUS71 KAKQ 250842
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
442 AM EDT TUE OCT 25 2005

MDZ022>024-NCZ102-VAZ098-250945-
/X.CAN.KAKQ.WI.Y.0002.000000T0000Z-051025T1200Z/
WICOMICO-SOMERSET-INLAND WORCESTER-OUTER BANKS CURRITUCK-
VIRGINIA BEACH-
INCLUDING THE CITIES OF...SALISBURY...CRISFIELD...PRINCESS ANNE...
SNOW HILL...COROLLA
442 AM EDT TUE OCT 25 2005

...WIND ADVISORY IS CANCELLED...

WINDS HAVE DIMINISHED OVER THE AREA...BUT WILL CONTINUE AT 20 TO
30 MPH TODAY.  THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS
CANCELLED THE WIND ADVISORY.

$$

VAZ099-100-250945-
/X.CAN.KAKQ.WI.Y.0002.000000T0000Z-051025T1500Z/
ACCOMACK-NORTHAMPTON VA-
INCLUDING THE CITIES OF...CHINCOTEAGUE...WALLOPS ISLAND...MELFA...
EASTVILLE
442 AM EDT TUE OCT 25 2005

...WIND ADVISORY IS CANCELLED...

WINDS HAVE DIMINISHED OVER THE AREA...BUT WILL CONTINUE AT 20 TO
30 MPH TODAY. THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS
CANCELLED THE WIND ADVISORY.

$$

MDZ025-251645-
/X.EXT.KAKQ.WI.Y.0002.000000T0000Z-051025T2200Z/
MARYLAND BEACHES-
INCLUDING THE CITY OF...OCEAN CITY
442 AM EDT TUE OCT 25 2005

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON.

STRONG WINDS WILL CONTINUE THROUGH TODAY AS LOW PRESSURE
STRENGTHENS OFFSHORE. NORTH WINDS WILL RANGE FROM 30 TO 35 MPH...
WITH GUSTS TO 40 MPH...BEFORE DECREASING THIS AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

THESE WINDS WILL BE STRONG ENOUGH TO KNOCK DOWN WEAK OR DEAD
TREES AND BRANCHES...AS WELL AS SOME POWER LINES.

$$

NS
000 
WWUS71 KAKQ 251842
NPWAKQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WAKEFIELD VA
242 PM EDT TUE OCT 25 2005


MDZ025-251945-
/X.CAN.KAKQ.WI.Y.0002.000000T0000Z-051025T2200Z/
MARYLAND BEACHES-
INCLUDING THE CITY OF...OCEAN CITY
242 PM EDT TUE OCT 25 2005

...WIND ADVISORY IS CANCELLED...

WINDS HAVE DIMINISHED OVER THE AREA...BUT WILL CONTINUE AT 15 TO
25 MPH THROUGH THIS EVENING. THEREFORE...THE NATIONAL WEATHER
SERVICE IN WAKEFIELD HAS CANCELLED THE WIND ADVISORY.

$$

22

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this wind advisory went out at Oct 24, 4:03 AM EDT, 48 minutes earlier.

Area forecast discussion, Oct 24, 4:03 AM EDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
403 AM EDT MON OCT 24 2005

.SHORT TERM (TODAY THROUGH WEDNESDAY)...
UPR SYSTEM TO W PRODUCING UPSLOPE RAINS ALG AND W OF MTNS NOW...AND
LEE TYPE MID CLOUDINESS WL DOMINATE INLAND AREAS THRU THIS MORN.
SPRKLS MAY AFFECT AREAS W OF I-95 THRU MID MORNING...THEN -RA
SPREADS E THRU EARLY AFTN.  -RA ASSOC WTH INCRSG ISEN LFT ASSOC WTH
CSTL FRNT OFFSHORE NC...AND DVLPG SFC WV OF LOW PRES WL SPREAD -RA N
INTO NE NC AND HMPTN RDS.  BY LT AFTN...ALL AREAS WL SEE -RA...INCL
LWR MD...BUT RAIN FROM LWR MD THRU MUCH OF INTERIOR VA WL BE QUITE
LIGHT.  CLOUD CVR AND DVLPG PRECIP WL RESULT IN TEMPS IN 50S MOST
AREAS...SOME LWR 60S NE NC AND SE VA.

TNGT...ISEN LFT INCRS ASSOC WTH APPCHG UPR ENERGY TO THE W...AND
WILMA TRACKS OFFSHORE.  UPR JET DYNMCS AND CSTL FRONT OFFSHORE NC
SUGG STDY -RA OVR ALL AREAS...WTH HEAVIEST RAINS IN NE NC...ERN VA
AND LWR MD.  CATEGORICAL RAIN CHCS ALL AREAS...BUT TRIED TO
DISTINGUISH INLAND VS CSTL AREAS REGARDING QPF PTNL....WTH INLAND
AREAS PTNLY NOT NEARLY AS WET AS CSTL AREAS DUE TO DOWNSLOPE FLO OFF
MTNS AFFECTING INLAND AREAS...AND WILMA AND CSTL FRONT PRECIPITATION
PROCESSES MAINLY AFFECTING CSTL AREAS.

THE OTHER ISSUE FOR TNGT IS THE WIND.  WTH PTNL GALES IN ALL ATLC
WTRS AND SRN BAY...DEPENDING ON HOW MUCH THE WIND FIELD OF WILMA
EXPANDS TO THE NW...IMMEDIATE CSTL AREAS OF MD/VA AND OB CURRITUCK
WL BE CLOSE ENOUGH TO WIND ADVSY CRITERIA THAT ONE WL BE ISSUED.
NOT MUCH OF A SFC HGH TO THE N TO PRODUCE MUCH OF AN EXPANSION OF
THE WIND FIELD...BUT IF WILMA TRACKS CLOSE ENOUGH...WINDS ALG THE
IMMEDIATE COAST WL INCRS TWD WIND ADVSY CRITERIA.

TUE...PRECIP GRDLY ENDS FROM SW TO NE...BUT PERSISTENT CLOUD CVR IN
ERN AREAS...BUT SOME BRK UP OF CLOUDS OVR INLAND AREAS IN AFTN.
STILL...LIMITED SUN IN ALL AREAS AND COOLING BNDRY LYR TEMPS WL
RESULT IN HGHS AGN IN 50S MOST AREAS.

TUE NGT AND WED...CLRG WTH LOWS UPR 30S TO LWR 40S MOST
AREAS...WARMER ORF/ECG.  HIGHS UPR 50S AND LWR 60S...BASED ON FCSTD
BNDRY LYR TEMPS AND PTNL MXG.

&&

.LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)...
VRY ANOMALOUS UPR PATN RESOLVED DIFFERENTLY IN DIFFERENT SOURCES OF
GDNC.  GNRLY MEAN UPR TROF OVR ERN U.S....WTH NRN STREAM PIECES OF
UPR ENERGY ROTATING THRU BASE OF UPR TROF.  WL HV TO KP AN EYE ON
TMG OF NXT PTNL SYSTEM...PRHPS TWD NXT WEEKEND.

&&

.AVIATION...
VFR INTO THIS AFTN ALL AREAS.  TRENDING TO MVFR THRU THE AFTN DUE TO
CIGS AND VSBY IN -RA ALL AREAS.  IFR ALL AREAS TNGT IN -RA DUE TO
LOW CIGS AND VSBY...AND WIND GUSTS AT ECG/ORF/PHF/SBY WL BE OCNLY
ABV 25KT.

&&

.MARINE...
WINDS INCRSG TO GALES INTO TNGT OVR ATLC WTRS AND SRN BAY...INCL
CURRITUCK SOUND.  STG WNDS WL PRODUCE SEAS/WAVES HIGH ENUF FOR HIGH
SURF ADVSY ALG ATLC BEACHES.  TIDAL DEPARTURES WL ALSO INCRS TO THE
POINT OF PSBL CSTL FLOODING IN SRN BAY AND ATLC CSTL AREAS.  BEST
CHCS FOR CSTL FLOODING FROM OXB THRU NORTHAMPTON COUNTY VA
COAST...PSBLY APPCHG MODERATE CSTL FLOODING.  AREAS ALG SRN BAY AND
VA BCH TO OB CURRITUCK CUD HV MINOR CSTL FLOODING.  CONDS IMPROVE
TUESDAY AND WEDNESDAY AS WILMA DEPARTS AND HIGH PRES GRDLY BUILDS
IN.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...WIND ADVISORY FOR MDZ025 FROM 9 PM MONDAY TO 11 AM TUESDAY.
  ...COASTAL FLOOD WATCH FOR MDZ025 FROM 9 PM MONDAY TO 6 PM TUESDAY.
  ...HIGH SURF ADVISORY FOR MDZ025 FROM 9 PM MONDAY TO 6 PM TUESDAY.
NC...GALE WARNING FOR NCZ102 FROM 9 PM MONDAY TO 3 PM TUESDAY.
  ...HIGH SURF ADVISORY FOR NCZ102 FROM 6 PM MONDAY TO 8 AM TUESDAY.
  ...WIND ADVISORY FOR NCZ102 FROM 6 PM MONDAY TO 8 AM TUESDAY.
VA...HIGH SURF ADVISORY FOR VAZ098 FROM 6 PM MONDAY TO 8 AM TUESDAY.
  ...WIND ADVISORY FOR VAZ098 FROM 6 PM MONDAY TO 8 AM TUESDAY.
  ...COASTAL FLOOD WATCH FOR VAZ099-100 FROM 9 PM MONDAY TO 6 PM TUESDAY.
  ...HIGH SURF ADVISORY FOR VAZ099-100 FROM 9 PM MONDAY TO 6 PM TUESDAY.
  ...WIND ADVISORY FOR VAZ099-100 FROM 9 PM MONDAY TO 11 AM TUESDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ630-631 FROM 3 PM MONDAY TO 6 PM TUESDAY.
...SMALL CRAFT ADVISORY FOR ANZ632 FROM 9 AM MONDAY TO 6 PM WEDNESDAY.
...SMALL CRAFT ADVISORY FOR ANZ633 FROM NOON MONDAY TO 6 PM WEDNESDAY.
...GALE WARNING FOR ANZ650-652-654-656-658 FROM 9 PM MONDAY TO 3 PM TUESDAY.
...SMALL CRAFT ADVISORY FOR ANZ650-652-654-656 FROM 9 AM MONDAY TO 9 PM
MONDAY.
...SMALL CRAFT ADVISORY FOR ANZ650 FROM 3 PM TUESDAY TO 3 AM THURSDAY.
...SMALL CRAFT ADVISORY FOR ANZ652 FROM 3 PM TUESDAY TO MIDNIGHT THURSDAY.
...SMALL CRAFT ADVISORY FOR ANZ654-656-658 FROM 3 PM TUESDAY TO 6 PM WEDNESDAY.
...SMALL CRAFT ADVISORY FOR ANZ658 UNTIL 9 PM MONDAY.

&&

SHORT TERM...NS
LONG TERM...NS
AVIATION...MALOIT
MARINE...MALOIT
Hazardous weather outlook, Oct 23, 6:10 AM EDT, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
610 AM EDT SUN OCT 23 2005

ANZ630>633-670-MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-
060>100-241015-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
MARYLAND BEACHES-NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-
INLAND CURRITUCK-BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-
WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
610 AM EDT SUN OCT 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...NORTH CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA
AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE REMNANTS OF HURRICANE WILMA WILL TRACK UP WELL OFFSHORE OF THE
EAST COAST MONDAY NIGHT AND TUESDAY. LOCALLY HEAVY RAIN AND STRONG
WINDS WILL BE POSSIBLE MAINLY FOR THE COASTAL AREAS MONDAY NIGHT
INTO EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ650-652-654-656-658-241015-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
610 AM EDT SUN OCT 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ATLANTIC COASTAL WATERS
FROM FENWICK ISLAND DELAWARE TO CURRITUCK BEACH LIGHT NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORIES ARE IN EFFECT THIS MORNING FOR ALL OF THE
COASTAL WATERS...AND REMAIN IN EFFECT INTO THE AFTERNOON FOR THE
COASTAL WATERS NORTH OF PARRAMORE ISLAND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE REMNANTS OF HURRICANE WILMA WILL TRACK UP WELL OFFSHORE OF THE
EAST COAST MONDAY NIGHT AND TUESDAY. LOCALLY HEAVY RAIN AND STRONG
WINDS WILL BE POSSIBLE MONDAY NIGHT INTO TUESDAY. SMALL CRAFT
ADVISORY CONDITIONS ARE EXPECTED MONDAY NIGHT THROUGH
WEDNESDAY...WITH SEAS PEAKING AT 10 TO 12 FT LATE MONDAY NIGHT AND
EARLY ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

BROWN

Nearby

Wind Advisories in Virginia, 2005Wind Advisories in North Carolina, 2005Wind Advisories in Maryland, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.